Alert archive / New York / Flash Flood Warnings in 2016
Flash Flood Warning 5, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 8, 2016, 5:07 PM EDT for Onondaga County, New York. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 5:07 PM EDT (21:07 UTC)
- Expired
- Jul 8, 2016, 7:00 PM EDT
- In force
- 113 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Onondaga County, NY
The radar
The Ft Drum radar (KTYX), 73 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
339
WGUS51 KBGM 082107
FFWBGM
NYC067-082300-
/O.NEW.KBGM.FF.W.0005.160708T2107Z-160708T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
507 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ONONDAGA COUNTY IN CENTRAL NEW YORK...
* UNTIL 700 PM EDT
* AT 504 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAIN ACROSS THE WARNED AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SYRACUSE...CICERO...LIVERPOOL...GALEVILLE...CLAY...
NORTH SYRACUSE...EUCLID...LYNCOURT...WOODARD...LOWER SOUTH BAY...
MATTYDALE...BAYBERRY AND LAKELAND.
THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE UNTIL AROUND 6 PM.
RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE SIGNIFICANT URBAN FLOODING
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS AFFECTED BY URBAN AND POOR DRAINAGE FLOODING SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. IF YOU ARE
DRIVING FROM SYRACUSE AND POINT DO NOT DRIVE INTO FLOODED ROADWAYS.
TURN AROUND DON'T DROWN!!
&&
LAT...LON 4323 7611 4322 7608 4320 7608 4320 7605
4318 7601 4307 7603 4309 7626 4321 7624
4320 7622 4322 7621 4322 7620 4324 7620
$$
DJN2 follow-up statements
341
WGUS71 KBGM 082151
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
545 PM EDT FRI JUL 8 2016
NYC067-082300-
/O.CON.KBGM.FF.W.0005.000000T0000Z-160708T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONONDAGA NY-
545 PM EDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHEASTERN ONONDAGA COUNTY...
AT 545 PM EDT...DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN FROM
THE THUNDERSTORMS THAT HIT THE SYRACUSE AREA HAS MOVED TO THE NORTH.
BETWEEN 1 AND 2 INCHES OF RAIN FELL IN A SHORT PERIOD OF TIME EARLY
THIS EVENING AND CAUSED SIGNIFICANT POOR DRAINAGE FLOODING MAINLY
NORTH OF SYRACUSE. RUNOFF FROM THIS RAIN WILL CONTINUE TO CAUSE ROAD
FLOODING AND OTHER LOW-LYING AND POOR DRAINAGE FLOODING.
THERE HAVE BEEN REPORTS OF UP TO 1 FOOT OF WATER ON ROADWAYS IN THE
LIVERPOOL AREA. OTHER LOCATIONS ALSO COULD BE EXPERIENCING FLOODING
AND INCLUDE THE FOLLOWING LOCATIONS...GALEVILLE...CLAY...NORTH
SYRACUSE...EUCLID... LYNCOURT...WOODARD...LOWER SOUTH
BAY...MATTYDALE...BAYBERRY AND LAKELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING IN POOR DRAINAGE AREAS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE INTO FLOODED
ROADWAYS. REMEMBER TURN AROUND DON'T DROWN!
&&
LAT...LON 4323 7611 4322 7608 4320 7608 4320 7605
4318 7601 4307 7603 4309 7626 4321 7624
4320 7622 4322 7621 4322 7620 4324 7620
$$
DJN491
WGUS71 KBGM 082226
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
626 PM EDT FRI JUL 8 2016
NYC067-082235-
/O.CAN.KBGM.FF.W.0005.000000T0000Z-160708T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONONDAGA NY-
626 PM EDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING FOR NORTHEASTERN ONONDAGA COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOOD WATERS HAVE RECEDED. FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES.
LAT...LON 4323 7611 4322 7608 4320 7608 4320 7605
4318 7601 4307 7603 4309 7626 4321 7624
4320 7622 4322 7621 4322 7620 4324 7620
$$
DJNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:51 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 8, 3:51 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 351 PM EDT FRI JUL 8 2016 .SYNOPSIS... Conditions remain unsettled with showers and thunderstorms affecting the area into Saturday. Heavy rain will be the biggest concern with storms. Lingering light rain showers will taper off Sunday as high pressure builds across the region early next week. && .NEAR TERM /THROUGH SATURDAY/... Complex forecast through the near term....As of mid afternoon, disorganized scattered showers and storms across forecast area as S/W moves across. Forecast guidance not handling the very near term too well. ML CAPE values are around 1000 j/kg with 0-6 km shear 25-30 knots but weak mid level lapse rates. Thus, while a few stronger to even marginally severe storms with strong winds are still possible, the bigger threat looks to be heavy rain. PWAT values currently 1.6 to 1.8 inches with weak low and mid level winds fields support slow moving, backbuilding cells. Biggest area of concern will be over the Poconos into the Catskills, especially late this afternoon through this evening where storms may tend to congeal into backbuilding multi-cell clusters this evening. Urban and small stream flooding will be possible with even the risk of flash flooding and this has been highlighted in HWO. Elsewhere, expect showers and storms to diminish through the evening behind departing wave. However overnight expect some additional showers and storms as main upper level low approaches from the west. Overnight lows will again be very mild with muggy conditions. Unsettled conditions continue Saturday as upper level low and surface cold front moves across the area. Expect additional showers and storms, especially during the afternoon due to increased heating. Deep layer shear will be stronger Saturday, around 35-40 knots, with 1000-1500 j/kg of ML CAPE likely. The best chance for any stronger storms will be east of I-81 due to the timing of the front moving through later in the day. Temperatures Saturday will be cooler, in the 70s to low 80s, with humidity levels coming down later in the day. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... Heavier showers and storms diminish west to east through Saturday evening as cold front moves east and daytime heating is lost however the chance of scattered showers along with cloud cover persists overnight due to upper level low remaining nearly stationary over upstate NY. In fact the chance for scattered showers persists, especially over central NY, into Sunday morning before improvement follows heading through the afternoon as the upper low moves east. Most areas should see at least some partial sun developing by late day Sunday with diminishing chances for showers. Conditions will be much cooler and breezy due to northerly winds behind the low with highs mainly in the low to mid 70s. High pressure finally builds in for Sunday night and Monday bringing mainly clear skies. Lows will be cool, in the upper 50s for Sunday night with highs Monday rebounding to the upper 70s to low 80s. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Long term pd will have the region under a building ridge and incrsg heat. Late in the pd on thu, a shrt wv brks thru the rdg and brings a chance of shwrs and tstms brkg the heat, at least temporarily. Before that, rising hgts and persistent ll sw flow will incrs aftn temps each day, along with importing moisture raising the RH and making the temps more uncomfortable. Grnly flwd the blended model guidance and prvs fcst with just a few tweeks twrd the latest info. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Shrt wv mvg thru the fcst area this aftn will trigger sct lgt shwrs and tstms for the terminals with brief restrictions. As we lose htg and the wv passes, activity will taper off this eve and leave VFR cigs and vsbys with ocnl mvfr cigs and vsbys late. Htg early Sat will allow mixing and a return to vfr cigs most places a cpl hrs. Winds will be lgt thru the pd with weak flow. OUTLOOK... Sat aftn - Sun...shwrs and tstms with ocnl mvfr cigs and vsbys. Mon - Wed...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...PCF NEAR TERM...PCF SHORT TERM...PCF LONG TERM...RRM/TAC AVIATION...DGM
Hazardous weather outlook, Jul 8, 3:46 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 346 PM EDT FRI JUL 8 2016 NYZ057-062-PAZ040-048-072-092000- DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 346 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THIS AFTERNOON INTO THIS EVENING. THERE IS THE CHANCE A COUPLE OF THESE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE WITH STRONG WINDS BEING THE MAIN THREAT. HOWEVER THE BIGGER CONCERN LOOKS TO BE HEAVY RAINFALL. THIS WILL BRING THE CHANCE OF URBAN AND SMALL STREAM FLOODING WITH EVEN THE RISK OF LOCALIZED FLASH FLOODING. SHOWERS AND STORMS WILL DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY AFTERNOON WITH THE CHANCE A FEW STORMS COULD BECOME STRONG TO SEVERE. HIGH WINDS WILL BE THE BIGGEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-039-043-044- 047-092000- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE- 346 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THIS AFTERNOON INTO EARLY THIS EVENING. THERE IS THE CHANCE A COUPLE OF THESE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE WITH STRONG WINDS BEING THE MAIN THREAT. HOWEVER THE BIGGER CONCERN LOOKS TO BE HEAVY RAINFALL WHICH MAY OCCUR WITH ANY OF THESE STORMS LEADING TO LOCALIZED FLOODING...ESPECIALLY IN URBAN, LOW LYING, AND POOR DRAINAGE AREAS. STORMS WILL DIMINISH BY THE MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:18 PM EDT | Areal Flood Advisory | BGM | Onondaga | 3 hr |
| Jul 8, 4:56 PM EDT | Areal Flood Advisory | BGM | Delaware | 3 hr |
Nearby
Flash Flood Warnings in New York, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.